MAUDE Adverse Event Report: BIOWAVE CORPORATION BIOWAVE; BIOWAVEHOME

BIOWAVE CORPORATION BIOWAVE; BIOWAVEHOME
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
Unit was used in sales demo.From sales rep: i placed the electrodes on his wrist area, and when it was turned on at 0.0% he said he felt a jolt.We then tried them at the base of his neck and when it was raised to about 11%, he felt a strong shock and immediately wanted to take them off.I took the unit home and did some troubleshooting - tried different electrodes on the same machine, tried the same electrodes on a different machine, etc.- the problem is definitely the machine.I had the electrodes at the base of my neck, and when i turned on the machine at 0.0% i felt a slight jolt, just as the volunteer had.I then turned it up to around 30%, and then felt a sudden shock that went all the way from my neck down to my fingertips, so i think that's what he had experienced as well.
 
Additional Manufacturer Narrative
History: this unit was refurbished twice.During the first repair, the contract manufacturer identified a defective u10 chip responsible for voltage regulation.The defective part was replaced, and the unit was refurbished and passed all functional tests.The unit was subsequently sold to another customer, who later reported that the device was turning off unexpectedly.The unit was returned to biowave.The repairs included replacements of the u6 chip and batteries.These components are not related to the voltage output of the unit.Following these repairs, the device was used as a demo unit, as everything appeared to function correctly.Current: upon investigating the recent complaint, in-house testing revealed that the unit displayed a "pads to body" error within a few seconds of being turned on while fully connected to a functional test load circuit.This issue was observed with multiple test load circuits.The voltage output was also measured and found to spike upon initial startup, reaching as high as 7.32v in one instance.Additionally, the voltage spike varied with each test.One time, it peaked at 4.34v, and another time at 6.78v.Root cause determination: the sales representative is responsible for checking the unit's condition before using it for a demo; however, the sales rep in question was new and failed to perform this check.Other potential contributing factors include wear and tear of the device, or it may have been dropped during travel by a sales rep.The root cause is narrowed down to improper maintenance of the device and/or user error.Corrective actions: the unit was taken out of service.We reiterated maintenance and sales demo procedures for demo units with our sales representatives.

Brand Name
BIOWAVE
Common Device Name
BIOWAVEHOME
Manufacturer (Section D)
BIOWAVE CORPORATION
8 knight st
suite 201
norwalk CT 06851
Manufacturer Contact
nuvati koppusetty
8 knight st
suite 201
norwalk, CT 06851
MDR Report Key20429393
Report Number3004558433-2024-00006
Device Sequence Number20942676
Product Code GZJ
UDI-Device Identifier00859911006072
UDI-Public0859911006072
Combination Product (Y/N)N
PMA/510(K) Number
K152437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale